It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Dizziness / Vertigo Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-05-2011, 11:41 PM   #1
Newbie
(female)
 
Join Date: Jul 2011
Location: TX
Posts: 7
dizzy yankee HB User
Scopolamine issues

I've been using the Transderm Scop patches continually since 6/20/11. They work great and are good for three days (72 hours). But they're expensive, even with insurance. I've tried to come off them a few times, but each time I've tried, I got violently ill, to the point of vomiting continuously - enough to lose 5# in a single day. I recently learned that many people suffer withdrawal symptoms coming off of scop - some after using only one patch! And guess what - the symptoms of withdrawal are almost identical to the symptoms for which the patch was prescribed in the first place! Which begs the question: when I stop using the patch, are my symptoms due to withdrawal from the patch? Or do I still have vertigo? How on earth would anybody know?

I went to my family doctor last week and told him I needed help to get off the scop. Instead, he told me to go refill my prescription as he wants me to keep using the patches for another three weeks. I told him that I thought a couple of patches in the last box were defective, because my symptoms started returning prior to 72 hours (once at around 60 hours and once at around 48 hours). He told me if it happens again to put on a new patch, but to also keep the old one on for eight more hours, then remove it.

My MRI showed no brain tumor (the good news) but indicates there is some demyelination going on (the bad news). Both my family doctor and the ENT mentioned MS as one possibility. Also "something-encephalopathy-something" (a really long word, I can't remember it since I don't know what it means. My neuro appointment is next week.

Anyway, I'm feeling pretty decent using the scop patches - they certainly do work well. Worst side effect is occasional sternum pain that started when I started using the patches. But getting off the patches is going to be a *****. Guess I'll cross that bridge when I come to it.

 
Sponsors Lightbulb
   
Old 08-06-2011, 02:16 PM   #2
Member
(female)
 
Join Date: Apr 2011
Location: troy ny
Posts: 50
Bellasmom1 HB User
Re: Scopolamine issues

Hello, my neurologist prescribed these for me a few months ago and god I did not enjoy them. You are right about them not being cheap!!!!! Unfortunetly they did not help my kind of vertigo because apparently its not considered vertigo because I do not have a spinning sensation. But the way my doctor told me to come off of them was to cut the patch little by little until your down to nothing. So the day you are going to replace it, cut 1/4 of it off and then the next replacement day cut 1/2 off and so on until it is gone. That is the only way I didnt get even more ill when stoping taking it. If it still makes you sick I would cut smaller pieces off at a time. Good luck and let me know if you have any other questions.

 
Old 08-06-2011, 04:57 PM   #3
Newbie
(female)
 
Join Date: Jul 2011
Location: TX
Posts: 7
dizzy yankee HB User
Re: Scopolamine issues

Thabks for your reply? So, how long did it take you to wean yourself from the patches by cutting them into increasingly smaller pieces? And was the process successful? Did you have any problems? I had heard mention of cutting the patches before, but also heard a warning, that by cutting the outer layer one might actually increase the speed by which the medication was absorbed, since apprently the outer layer is the mechanism by which the speed of absorption is controlled.

 
Old 08-06-2011, 07:22 PM   #4
Member
(female)
 
Join Date: Apr 2011
Location: troy ny
Posts: 50
Bellasmom1 HB User
Re: Scopolamine issues

No problem, well I had to do it fairly quicky but it was making me worse so I did it the exact way I explained to you so after cutting it into 3/4 then 1/4 then 1/4 and wearing them each for three days it took 12 days including the last day of me wearing a whole patch. Just be sure you do not have any important dates when you do it incase it does make you sick but the way my doctor explained it to me what that was the safest way to do it because it is just like lowering a dosage of medicine. Why did he say for you to continue using it for 3 more weeks? It does not cure vertigo it just controls it. It will not increase the speed of which the medicine is absorbed, and be sure to switch ears every 3 days. Are you switching ears now or continuasly wearing it behind the same ear?

 
Old 08-06-2011, 09:26 PM   #5
Newbie
(female)
 
Join Date: Jul 2011
Location: TX
Posts: 7
dizzy yankee HB User
Re: Scopolamine issues

Why? Beats me. I guess maybe so that I'd still be vomit-less when I go see the neurologist? I don't really know. But I get the distinct impression that the neurologist's focus is going to be figuring out what's wrong with my brain rather than why or whether I still have vertigo. Oh, and yes, I do always switch ears when I apply tha patches.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
VERTIGO...Please Help. :( Zoe26 Dizziness / Vertigo 22 01-07-2012 07:52 AM
Dizzyness comes in waves loribt2002 Dizziness / Vertigo 5 04-01-2011 03:24 PM
visual vertigo dizzyblonde24 Dizziness / Vertigo 50 03-31-2011 08:14 PM
Scopolamine - Vertigo - Dilated eye!!! StephDTM Dizziness / Vertigo 0 06-22-2010 11:47 AM
Uncommon Visual Symptom of Vertigo neuroquix Dizziness / Vertigo 8 03-30-2008 12:32 AM

Tags
dizzy, scop, sternum, vertigo, withdrawal



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:56 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!